Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 80, NWS Detroit, MI

July 24, 2005Huron County, Saginaw County, Tuscola County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 24, 2005, 8:49 AM EDT for Huron County, Saginaw County, Tuscola County, Michigan. It was in force for 71 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2005, 8:49 AM EDT (12:49 UTC)
Expired
Jul 24, 2005, 10:00 AM EDT
In force
71 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

Counties Huron County, MI, Saginaw County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 95 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 9:12 AM EDTTSTM WND DMGSebewaing, MI6 INCH DIAMETER TREE DOWN.
Jul 24, 9:30 AM EDTTSTM WND DMG10 E Saginaw, MILARGE TREES DOWN NEAR THE INTERSECTION OF M-46 AND M-83.
Jul 24, 9:30 AM EDTTSTM WND DMG3 Ne Zilwaukee, MI4 POWER POLES SNAPPED NEAR INTERSECTION OF KNABBE RD AND REIMER RD.
Jul 24, 9:30 AM EDTTSTM WND DMGCaro, MILARGE TREE LIMBS DOWN NEAR THE INTERSECTION OF PURDY AND VAN GEISEN ROADS.
Jul 24, 9:45 AM EDTTSTM WND DMGMayville, MITREES DOWN AND SHED DOOR RIPPED OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 3:40 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 0.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 241249
SVRDTX
MIC063-145-157-241400-
/O.NEW.KDTX.SV.W.0080.050724T1249Z-050724T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
849 AM EDT SUN JUL 24 2005

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HURON COUNTY IN SOUTHEAST MICHIGAN
  SAGINAW COUNTY IN SOUTHEAST MICHIGAN
  TUSCOLA COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 1000 AM EDT

* AT 846 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18
  MILES NORTHWEST OF SEBEWAING TO 38 MILES WEST OF MERRILL...OR ALONG
  A LINE EXTENDING FROM 13 MILES SOUTHEAST OF STANDISH TO 14 MILES
  WEST OF MOUNT PLEASANT...MOVING SOUTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SEBEWAING AROUND 905 AM EDT
  BACH...WISNER...UNIONVILLE AND FREELAND AROUND 910 AM EDT
  GAGETOWN...SAGINAW...MERRILL AND HEMLOCK AROUND 915 AM EDT
  CARO AROUND 920 AM EDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4389 8339 4350 8371 4356 8414 4347 8436
      4313 8436 4315 8394 4322 8392 4335 8312
      4370 8312 4404 8307

$$

MANN / WAG
2 follow-up statements
000 
WWUS53 KDTX 241311
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
911 AM EDT SUN JUL 24 2005

MIC063-145-157-241400-
/O.CON.KDTX.SV.W.0080.000000T0000Z-050724T1400Z/
SAGINAW MI-HURON MI-TUSCOLA MI-
911 AM EDT SUN JUL 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM EDT FOR
TUSCOLA...HURON AND SAGINAW COUNTIES...

AT 907 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GAGETOWN TO 8 MILES NORTH OF MERRILL...OR ALONG A LINE EXTENDING FROM
14 MILES NORTHEAST OF CARO TO 8 MILES SOUTHWEST OF MIDLAND...MOVING
SOUTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NELSON...MARION SPRINGS...SWAN CREEK AND GILFORD BY 920 AM EDT
  BRANT...FENMORE...WILMOT AND SHIAWASSEE NATIONAL WILDLIFE REFUGE BY
  925 AM EDT
  VASSAR AND KINGSTON BY 930 AM EDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4389 8339 4350 8371 4356 8414 4347 8436
      4313 8436 4315 8394 4322 8392 4335 8312
      4370 8312 4404 8307

$$

/ WAG
000 
WWUS53 KDTX 241400
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1000 AM EDT SUN JUL 24 2005

MIC063-145-157-241408-
/O.EXP.KDTX.SV.W.0080.000000T0000Z-050724T1400Z/
SAGINAW MI-HURON MI-TUSCOLA MI-
1000 AM EDT SUN JUL 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR TUSCOLA...HURON AND SAGINAW
COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE 
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED OR EXITED THE 
WARNED AREA. THUS...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 AM EDT 
SUNDAY MORNING FOR SOUTHEAST MICHIGAN.

LAT...LON 4389 8339 4350 8371 4356 8414 4347 8436
      4313 8436 4315 8394 4322 8392 4335 8312
      4370 8312 4404 8307

$$

/ WAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 7:05 AM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 24, 7:05 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
705 AM EDT SUN JUL 24 2005

.AVIATION...

RAIN/EMBEDDED THUNDERSTORMS CAN BE EXPECTED THE FIRST SEVERAL HOURS
OF THE FORECAST...WITH CEILINGS OF 1500 FT OR LOWER. WILL ADD A GUST
IN FNT AS LINE SEGMENTS ATTEMPTS TO TRANSLATE INTO THE GENESEE. MUCH
OF THE WIND HAS REMAINED ELEVATED...WITH ASOS/AWOS GUSTS ONLY IN THE
20-40 KNOT RANGE.

WILL TENTATIVELY END THIS ACTIVITY AROUND NOON AS WARM FRONT PUSHES
TO THE EAST AND ELEVATED ACTIVITY GOES WITH IT. ANTICIPATE CAPPING
TO BE TOO STRONG FOR SURFACE BASED CONVECTION ALONG OUTFLOW THAT IS
LEFT BY THIS CURRENT ACTIVITY...ALTHOUGH WILL HAVE TO RE-EVALUATE
THIS MID MORNING AS INITIAL ACTIVITY IS ON THE WANE.

LIGHT SOUTHWEST WINDS THIS EVENING TURNING TO THE NORTHWEST AND THEN
NORTH AFTER MIDNIGHT. WILL ADD SOME MINOR FOG GIVEN ABUNDANT LOW
LEVEL MOISTURE THAT WILL BE AROUND FROM BOTH RAINFALL AND ADVECTION
OF 70-75F DEWPOINTS FROM THE MIDWEST.

&&

.SHORT TERM...TODAY AND TONIGHT...ISSUED AT 335 AM EDT

GOOD AGREEMENT ON BRINGING ACTIVE WARM FRONT INTO LOWER MICHIGAN
THIS MORNING...WITH SCATTERED SHOWERS/THUNDERSTORMS BEING REPLACED
BY A RATHER POTENT MCS SLIDING SOUTHEAST AROUND UPPER RIDGE. WILL
UP THUNDERSTORM CHANCES TO 80-90% FOR MUCH OF CWA THIS MORNING AND
TAPER TO ABOUT 60% FAR SOUTHWEST COUNTIES.

THIS ACTIVITY WILL MAKE TEMPERATURE FORECASTING VERY DIFFICULT TODAY
AS CLOUD COVER/PRECIPITATION KEEP TEMPERATURES DOWN THROUGH THE
MORNING AND LEFTOVER OUTFLOW MONKEYS WITH SOUTHWEST FLOW THAT IS
EXPECTED TO DEVELOP IN THE WAKE OF THE PASSING WARM FRONT. WILL EDGE
TEMPERATURES DOWN SEVERAL DEGREES BASED ON TRENDS IN THE 00Z MODEL
RUNS.

THIS ADJUSTMENT WILL BRING ALL AREAS BELOW HEAT ADVISORY CRITERIA
WITH HEAT INDICES INTO THE 95-100 DEGREE RANGE ACROSS THE SOUTHWEST
CWA THIS AFTERNOON. THIS WILL HAVE TO BE RE-EVALUATED BASED ON WHAT
HAPPENS WITH THE THUNDERSTORMS OVER THE NEXT 6-9 HOURS. AT THIS TIME
IT APPEARS THAT THE NAM/S MORE SOUTHERN EXTENT OF THUNDERSTORMS IS
WORKING OUT...WHICH LENDS SUPPORT FOR A LESS HOT FORECAST. THAT
SAID...CONDITIONS WON/T BE PLEASANT AS LOWER/MID 70 DEWPOINTS BRING
HUMIDITY LEVELS UP DRAMATICALLY AS COMPARED TO THE PAST FEW DAYS.

GIVEN THIS AIRMASS...WILL UP LOW TEMPERATURES A DEGREE OR TWO FOR
TONIGHT...WHICH IS SUPPORTED BY GUIDANCE...ESPECIALLY ACROSS THE
SOUTHERN CWA WHERE FRONT WILL BE STALLING AND LOW LEVEL MOISTURE
POOLING.

&&

.LONG TERM...MONDAY THROUGH SATURDAY...ISSUED AT 335 AM EDT

AS TO BE EXPECTED...MESOSCALE FEATURES AND SHORT WAVE
INITIALIZATIONS HAVE RESULTED IN A SHIFT IN THE GOING FORECAST.
THIS UPCOMING FIRST HALF OF THE WEEK WILL BE IMPACTED BY A FEW
SYNOPTIC BOUNDARIES AND A COUPLE OF MCS/S...SEVERE POTENTIAL LOOMING
AND HEAVY RAINFALL PRODUCERS.

THIS AFOREMENTIONED FRONTAL BOUNDARY WILL BE WAVERING ACROSS THE
GREAT LAKES REGION AS EVENTUAL TRACK OF ONGOING MCS WILL DICTATE
JUST HOW FAR SOUTH THE BOUNDARY GETS ON MONDAY.  STILL EXPECT THE
BOUNDARY TO REMAIN CLOSE ENOUGH TO THE SOUTHERN COUNTIES TO WARRANT
OUR CONTINUED CHANCE FOR CONVECTION.  UPSTREAM CAPES (IE OVER
INDIANA AND OHIO) ARE PROGGED TO BE BETWEEN 3000-4000 J/KG AND WITH
INCREASING LOW LEVEL JET...POTENTIAL FOR SOME OF THESE CELLS TO
CROSS OVER THE WARM FRONT WHICH COULD PROVE TO BE INTERESTING...

FURTHER UPSTREAM, AS ANOTHER WAVE INTERACTS WITH THE INSTABILITY, WE
SHOULD SEE ANOTHER MCS EVOLVE AND TRACK TOWARD THE LOCAL AREA MONDAY
NIGHT.  PWATS FROM THE VARIOUS NUMERICAL MODELS STILL HOLD ONTO THE
2 (EVEN HIGHER) WITH K-INDICES TOUCHING 40.  SO HEAVY RAINFALL
POTENTIAL REMAINS AN ADDITIONAL CONCERN.

THIS SYSTEM TRACKS ACROSS THE AREA ON TUESDAY AND LEAVING US UNDER
CLOUDY SKIES, HIGH MOISTURE CONTENT AND ADDITIONAL CONVECTION
DEVELOPING.  CONFIDENCE IN EITHER NUMERICAL MODEL IS QUITE LOW,
NEVERTHELESS, THEY ALL SUGGEST THIS FRONTAL BOUNDARY WILL WAIVER AS
THE LOW LEVEL JET UPSTREAM WILL LIKELY DEVELOP ANOTHER MCS TOWARD
TUESDAY NIGHT AS ONE LAST SHORT WAVE COMES DOWN INTO THE WESTERLIES.

MODEL TRENDS HAVE POINTED TO MUCH LESS AMPLIFICATION FOR WEDNESDAY
WHICH LEAVES OPEN THE POSSIBILITY FOR ADDITIONAL CONVECTION (PERHAPS
THE MCS) INTO WEDNESDAY MORNING.  AFTER COLLABORATING WITH
SURROUNDING OFFICES, HAVE DECIDED TO ADD THAT TO THE GRIDS AND LOWER
TEMPS WITH COOL ADVECTION UNDERWAY BY AFTERNOON.

SORRY FOR THE BREVITY AS WE ARE CLOSELY MONITORING UPSTREAM ACTIVITY
THIS SUNDAY MORNING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...SEVERE THUNDERSTORM WATCH #668 IN EFFECT FOR BAY-MIDLAND-
SAGINAW-TUSCOLA AND HURON COUNTIES UNTIL 11 AM.

LAKE HURON...SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT
AUSTIN TO PORT HURON INCLUDING SAGINAW BAY...7 AM SUNDAY TO 5 PM
SUNDAY. SEVERE THUNDERSTORM WATCH #668 IN EFFECT FOR SAGINAW BAY
UNTIL 11 AM.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&

AVIATION.....DG
SHORT TERM...DG
LONG TERM....BGM

HTTP://WEATHER.GOV/DETROIT  (ALL LOWER CASE)
Hazardous weather outlook, Jul 24, 4:26 AM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 AM EDT SUN JUL 24 2005

MIZ047>049-053-054-250830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
426 AM EDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

...SEVERE THUNDERSTORM WATCH #668 IS IN EFFECT UNTIL 11 AM...

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS WILL LAST THROUGH THE MORNING HOURS BEFORE
EXITING TO THE EAST THIS AFTERNOON... WIND GUSTS TO 70 MPH BEING
THE MAIN SEVERE WEATHER HAZARD. A WARM FRONT STRETCHING FROM THE
WESTERN GREAT LAKES TO THE OHIO VALLEY WILL LIFT INTO LOWER
MICHIGAN THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL
DEVELOP ALONG THIS FRONT. IN ADDITION... A LARGE THUNDERSTORM
COMPLEX IS EXPECTED TO TRACK ALONG THE FRONT OVER WISCONSIN...AND
TRACK SOUTHEAST INTO LOWER MICHIGAN THIS MORNING.

IN THE WAKE OF THE MORNING STORMS...AN INCREASINGLY WARM AND HUMID
AIRMASS WILL SPREAD INTO THE REGION. HIGH TEMPERATURES IN THE 80S
WILL COMBINE WITH RELATIVELY HIGH HUMIDITY LEVELS TO PRODUCE
HIGH HEAT INDICES OF MID 90 DEGREES OR GREATER BY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN BY MONDAY NIGHT AS A SURFACE
FRONT STALLS AROUND THE SOUTHERN MICHIGAN BORDER AND THEN MOVES
NORTH AS WARM FRONT. THERE IS A CHANCE OF LOCALLY HEAVY RAINFALL
CAPABLE OF PRODUCING MINOR FLOODING WITH THIS ACTIVITY.

A STRONG COLD FRONT WILL THEN MOVE INTO THE AREA ON TUESDAY WITH
ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. SEVERE WEATHER WILL BE
POSSIBLE WITH THESE STORMS...AND HEAVY RAINFALL WILL REMAIN A
CONCERN.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION IS REQUESTED.

MIZ055-060>063-068>070-075-076-082-083-250830-
SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
426 AM EDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THE MORNING HOURS BEFORE
EXITING TO THE EAST THIS AFTERNOON... WIND GUSTS TO 70 MPH BEING
THE MAIN SEVERE WEATHER HAZARD. A WARM FRONT STRETCHING FROM THE
WESTERN GREAT LAKES TO THE OHIO VALLEY WILL LIFT INTO LOWER
MICHIGAN THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL
DEVELOP ALONG THIS FRONT. IN ADDITION... A LARGE THUNDERSTORM
COMPLEX IS EXPECTED TO TRACK ALONG THE FRONT OVER WISCONSIN...AND
TRACK SOUTHEAST INTO LOWER MICHIGAN THIS MORNING.

IN THE WAKE OF THE MORNING STORMS...AN INCREASINGLY WARM AND HUMID
AIRMASS WILL SPREAD INTO THE REGION. HIGH TEMPERATURES NEAR 90 WILL
COMBINE WITH RELATIVELY HIGH HUMIDITY LEVELS TO PRODUCE HIGH HEAT
INDICES OF MID 90 DEGREES OR GREATER BY THIS AFTERNOON. THE HIGHER
HEAT INDICES ARE EXPECTED TO BE FELT SOUTH OF M 59...BUT REMAIN
BELOW ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN BY MONDAY NIGHT AS A SURFACE
FRONT STALLS AROUND THE SOUTHERN MICHIGAN BORDER AND THEN MOVES
NORTH AS WARM FRONT. THERE IS A CHANCE OF LOCALLY HEAVY RAINFALL
CAPABLE OF PRODUCING MINOR FLOODING WITH THIS ACTIVITY.

A STRONG COLD FRONT WILL THEN MOVE INTO THE AREA ON TUESDAY WITH
ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. SEVERE WEATHER WILL BE
POSSIBLE WITH THESE STORMS...AND HEAVY RAINFALL WILL REMAIN A
CONCERN.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TODAY.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-250830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
426 AM EDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM WATCH #668 IS IN EFFECT FOR ALL OF SAGINAW BAY
UNTIL 11 AM.

SMALL CRAFT ADVISORY IS IN EFFECT FOR SAGINAW BAY AND THE
NEARSHORE WATERS OF LAKE HURON TODAY.

NUMEROUS THUNDERSTORMS WILL LAST THROUGH THE MORNING HOURS BEFORE
EXITING TO THE EAST THIS AFTERNOON... WIND GUSTS TO 70 MPH BEING
THE MAIN SEVERE WEATHER HAZARD. A WARM FRONT STRETCHING FROM THE
WESTERN GREAT LAKES TO THE OHIO VALLEY WILL LIFT INTO LOWER
MICHIGAN THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL
DEVELOP ALONG THIS FRONT. IN ADDITION... A LARGE THUNDERSTORM
COMPLEX IS EXPECTED TO TRACK ALONG THE FRONT OVER WISCONSIN...AND
TRACK SOUTHEAST INTO LOWER MICHIGAN THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN BY MONDAY NIGHT AS A SURFACE
FRONT STALLS AROUND THE SOUTHERN MICHIGAN BORDER AND THEN MOVES
NORTH AS WARM FRONT. THERE IS A CHANCE OF LOCALLY HEAVY RAINFALL
CAPABLE OF PRODUCING MINOR FLOODING WITH THIS ACTIVITY.

A STRONG COLD FRONT WILL THEN MOVE INTO THE AREA ON TUESDAY WITH
ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. SEVERE WEATHER WILL BE
POSSIBLE WITH THESE STORMS...AND HEAVY RAINFALL WILL REMAIN A
CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

HTTP://WEATHER.GOV/DETROIT

In the hours before

Special weather statement, Jul 24, 3:39 AM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 AM EDT SUN JUL 24 2005

MIZ047>049-053>054-241500-
BAY-HURON-MIDLAND-SAGINAW-TUSCOLA-
339 AM EDT SUN JUL 24 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
668 IN EFFECT UNTIL 11 AM EDT FOR THE FOLLOWING AREA...

IN MICHIGAN THIS WATCH INCLUDES 5 COUNTIES

IN SOUTHEAST MICHIGAN

BAY... HURON... MIDLAND...
SAGINAW... TUSCOLA...

THIS INCLUDES THE CITIES OF...BAD AXE...BAY CITY...CARO...
MIDLAND AND SAGINAW.

LHZ421>422-241500-
OUTER SAGINAW BAY-INNER SAGINAW BAY-
339 AM EDT SUN JUL 24 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
668 IN EFFECT UNTIL 11 AM EDT FOR THE FOLLOWING AREA...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

OUTER SAGINAW BAY... INNER SAGINAW BAY...
Special weather statement, Jul 24, 8:28 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
828 AM EDT SUN JUL 24 2005

MIZ055-060>063-068>070-075>076-082>083-241800-
GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-
ST. CLAIR-SANILAC-SHIAWASSEE-WASHTENAW-WAYNE-
828 AM EDT SUN JUL 24 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
670 IN EFFECT UNTIL 2 PM EDT FOR THE FOLLOWING AREA...

IN MICHIGAN THIS WATCH INCLUDES 12 COUNTIES

IN SOUTHEAST MICHIGAN

GENESEE... LAPEER... LENAWEE...
LIVINGSTON... MACOMB... MONROE...
OAKLAND... SANILAC... SHIAWASSEE...
ST. CLAIR... WASHTENAW... WAYNE...

THIS INCLUDES THE CITIES OF...ADRIAN...ANN ARBOR...DETROIT...
FLINT...HOWELL...LAPEER...MONROE...OWOSSO...PONTIAC...
PORT HURON...SANDUSKY AND WARREN.

LCZ422>423-460-LEZ444-241800-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-
828 AM EDT SUN JUL 24 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
670 IN EFFECT UNTIL 2 PM EDT FOR THE FOLLOWING AREA...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

ST. CLAIR RIVER... DETROIT RIVER... LAKE ST. CLAIR...
MICHIGAN WATERS OF LAKE ERIE...
PORT AUSTIN TO HARBOR BEACH MI...
HARBOR BEACH TO PORT SANILAC MI...
PORT SANILAC TO PORT HURON MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI

MIZ047>049-053>054-241500-
BAY-HURON-MIDLAND-SAGINAW-TUSCOLA-
828 AM EDT SUN JUL 24 2005

...SEVERE THUNDERSTORM WATCH NUMBER 668 REMAINS VALID UNTIL 11 AM
EDT FOR THE FOLLOWING AREA...

IN MICHIGAN THIS WATCH INCLUDES 5 COUNTIES

IN SOUTHEAST MICHIGAN

BAY... HURON... MIDLAND...
SAGINAW... TUSCOLA...

THIS INCLUDES THE CITIES OF...BAD AXE...BAY CITY...CARO...
MIDLAND AND SAGINAW.

LHZ421>422-241500-
OUTER SAGINAW BAY-INNER SAGINAW BAY-
828 AM EDT SUN JUL 24 2005

...SEVERE THUNDERSTORM WATCH NUMBER 668 REMAINS VALID UNTIL 11 AM
EDT FOR THE FOLLOWING AREA...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

OUTER SAGINAW BAY... INNER SAGINAW BAY...

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:43 AM EDTSpecial Marine WarningDTX2 hr
Jul 24, 8:30 AM EDTSevere Thunderstorm WarningDTXBay, Midland60 min
Jul 24, 9:44 AM EDTSevere Thunderstorm WarningDTXLapeer61 min
Jul 24, 10:06 AM EDTSpecial Marine WarningDTX2 hr
Jul 24, 10:13 AM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair77 min
Jul 24, 10:27 AM EDTSevere Thunderstorm WarningDTXGenesee35 min
Jul 24, 10:41 AM EDTSevere Thunderstorm WarningDTXOakland74 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.